Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 48, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 24, 2011, 5:28 PM CDT for 5 counties in Iowa. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2011, 5:28 PM CDT (22:28 UTC)
- Expired
- May 24, 2011, 6:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cedar County, IA, Johnson County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA
The radar
The Quad Cities radar (KDVN), 30 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 5:30 PM CDT | TSTM WND DMG | W West Liberty, IA | ROOF BLOWN OFF A BARN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.5 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 206 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
429
WUUS53 KDVN 242228
SVRDVN
IAC031-103-115-139-163-242315-
/O.NEW.KDVN.SV.W.0048.110524T2228Z-110524T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
528 PM CDT TUE MAY 24 2011
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CEDAR COUNTY IN EAST CENTRAL IOWA...
SOUTHEASTERN JOHNSON COUNTY IN EAST CENTRAL IOWA...
MUSCATINE COUNTY IN EAST CENTRAL IOWA...
NORTHWESTERN SCOTT COUNTY IN EAST CENTRAL IOWA...
NORTH CENTRAL LOUISA COUNTY IN SOUTHEAST IOWA...
* UNTIL 615 PM CDT.
* AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH...AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED
APPROXIMATELY NEAR NICHOLS...OR 9 MILES WEST OF MUSCATINE...AND
MOVING NORTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
LIBERTY...WEST BRANCH...ATALISSA...WILTON...ROCHESTER...DURANT...
TIPTON...BENNETT...STANWOOD...CLARENCE AND LOWDEN.
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 255 AND 284.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 4195 9114 4188 9090 4177 9089 4177 9078
4174 9075 4173 9071 4177 9067 4176 9065
4176 9062 4143 9099 4141 9105 4136 9107
4128 9116 4151 9147
TIME...MOT...LOC 2228Z 217DEG 34KT 4148 9121
WIND...HAIL 60MPH 1.00IN
$$
122 follow-up statements
161
WWUS53 KDVN 242256
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
556 PM CDT TUE MAY 24 2011
IAC103-115-242305-
/O.CAN.KDVN.SV.W.0048.000000T0000Z-110524T2315Z/
LOUISA IA-JOHNSON IA-
556 PM CDT TUE MAY 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JOHNSON AND NORTH
CENTRAL LOUISA COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORMS THAT WERE CAPABLE OF PRODUCING /SEVERE
WEATHER HAVE MOVED NORTHEAST OUT OF THE WARNED AREA. THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 4188 9090 4177 9089 4177 9078 4174 9075
4173 9071 4177 9067 4176 9065 4176 9062
4143 9099 4141 9105 4136 9107 4136 9108
4162 9137 4195 9114
TIME...MOT...LOC 2255Z 223DEG 25KT 4157 9106
$$
IAC031-139-163-242315-
/O.CON.KDVN.SV.W.0048.000000T0000Z-110524T2315Z/
SCOTT IA-MUSCATINE IA-CEDAR IA-
556 PM CDT TUE MAY 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR CEDAR...MUSCATINE AND NORTHWESTERN SCOTT COUNTIES...
AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH...AND QUARTER SIZE HAIL. THESE STORMS WERE LOCATED
APPROXIMATELY NEAR MOSCOW...OR 9 MILES WEST OF DURANT...MOVING
NORTHEAST AT 30 TO 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CEDAR
VALLEY...ROCHESTER...WILTON...BUCHANAN...TIPTON MATTHEWS AIRPORT...
TIPTON...STOCKTON...PLAINVIEW...NEW LIBERTY...DIXON...SUNBURY...
STANWOOD...LOWDEN...CLARENCE AND BENNETT.
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 255 AND 284.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.
&&
LAT...LON 4188 9090 4177 9089 4177 9078 4174 9075
4173 9071 4177 9067 4176 9065 4176 9062
4143 9099 4141 9105 4136 9107 4136 9108
4162 9137 4195 9114
TIME...MOT...LOC 2255Z 223DEG 25KT 4157 9106
WIND...HAIL 60MPH 1.00IN
$$
12660
WWUS53 KDVN 242317
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
617 PM CDT TUE MAY 24 2011
IAC031-139-163-242326-
/O.EXP.KDVN.SV.W.0048.000000T0000Z-110524T2315Z/
SCOTT IA-MUSCATINE IA-CEDAR IA-
617 PM CDT TUE MAY 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR CEDAR...MUSCATINE AND
NORTHWESTERN SCOTT COUNTIES HAS EXPIRED...
THE THUNDERSTORMS THAT WERE CAPABLE OF PRODUCING SEVERE WEATHER HAVE
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED
TO EXPIRE.
LAT...LON 4188 9090 4177 9089 4177 9078 4174 9075
4173 9071 4177 9067 4176 9065 4176 9062
4143 9099 4141 9105 4136 9107 4136 9108
4162 9137 4195 9114
TIME...MOT...LOC 2256Z 223DEG 25KT 4157 9105
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:30 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, May 24, 3:30 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 330 PM CDT TUE MAY 24 2011 .SYNOPSIS... NEARLY STATIONARY FRONTAL BOUNDARY STRETCHED ROUGHLY ALONG INTERSTATE 80 HAS DEVELOPED LOW TOPPED THUNDERSTORMS WITH BRIEF ROTATION AND A FUNNEL AND NICKEL HAIL NEAR ERIE IN WHITESIDE COUNTY. WILL MONITOR FOR FURTHER DEVELOPMENT ALONG THE BOUNDARY. WIND FIELDS ARE RATHER WEAK AND STORMS WERE MOVING SLOWLY. OTHERWISE AN MCS THAT STARTED IN NORTHERN KS EARLIER ON THIS SHIFT CONTINUES TO PUSH NORTHEAST AT 30 MPH INTO CENTRAL IA AND NORTHERN MO PRODUCING 40 TO 50 MPH WINDS. THE SEVERE STORMS WITH THIS MCS ARE OCCURRING WELL TO OUR SOUTH IN CENTRAL MO...AND THAT PORTION OF THE MCS WAS MOVING EAST. CURRENT TEMPERATURES RANGED FROM THE UPPER 70S TO LOWER 80S. ..HAASE.. && .SHORT TERM...TONIGHT AND WEDNESDAY... FORECAST FOCUS ON RAIN AND THUNDERSTORMS WITH POTENTIAL FOR SEVERE WEATHER AND HEAVY RAINFALL. CURRENT MCS IN CENTRAL IA SHOULD CONTINUE TO WEAKEN AS IT OUTRUNS THE LOW LEVEL JET. STRONG STORM SYSTEM ORGANIZING IN THE SOUTHERN PLAINS WILL TRACK INTO WESTERN MO BY LATE WEDNESDAY. WIDESPREAD RAIN AND THUNDERSTORMS WITH HEAVY RAINFALL EXPECTED LATER TONIGHT AND WEDNESDAY AS LOW LEVEL JET FEEDS COPIOUS MOISTURE ACROSS A FRONTAL BOUNDARY THAT WILL BE LOCATED JUST SOUTH OF I-80. POTENTIAL FOR SEVERAL ROUNDS OF THUNDERSTORMS WITH WIDESPREAD 3/4 TO 1.50 INCH RAIN AMOUNTS. ANY TRAINING OF STORMS MAY PRODUCE SEVERAL INCHES OF RAIN. THE LOWEST FLASH FLOOD GUIDANCE VALUES ARE LOCATED FROM I-80 TO HIGHWAY 30 AND ALSO SOUTH OF HIGHWAY 34. THESE AREAS WOULD BE VULNERABLE TO FLASH FLOODING AND WILL NEED TO BE MONITORED. FOR NOW WILL NOT ISSUE A FLASH FLOOD WATCH AS NEED TO SATURATE THE GROUND INITIALLY...BUT LATER SHIFTS WILL HAVE TO MONITOR. MOST OF THE DVN CWA IS IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS WITH THE MAIN THREAT LARGE HAIL AND DAMAGING WINDS AS WIND FIELDS STRENGTHEN. FOR NOW THE TORNADO THREAT APPEARS TO REMAIN SOUTH OF THE DVN CWA ON WEDNESDAY CLOSER TO THE MODERATE RISK. BUT ANY NORTHWARD SHIFT IN THE STORM SYSTEM WOULD BRING THE TORNADO THREAT CLOSER TO OUR FAR SOUTHERN CWA. WILL HAVE AT LEAST 80 PERCENT POPS OVERNIGHT AND WEDNESDAY. MIN TEMPERATURES TONIGHT RANGING FROM AROUND 50 IN NW IL TO THE MID 60S SOUTH. MAX TEMPS ON WEDNESDAY RANGING FROM THE LOWER 60S ALONG HIGHWAY 20 TO AROUND 80 SOUTH OF HIGHWAY 34 (WEST OF GALESBURG). ..HAASE.. .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY... WEDNESDAY NIGHT AND THURSDAY...LATEST 12Z RUN MODELS IN REASONABLE AGREEMENT OF HANDLING NEARLY STACKED LOW PRESSURE SYSTEM AS IT ROLLS ACRS NORTH CENTRAL MO WED NIGHT GENERALLY FROM NEAR KANSAS CITY AROUND 00Z THU...TO JUST NORTH OF THE STL AREA BY THU MORNING. THERE IS SOME DIFFERENCES IN ELEVATED CONVERGENT THTA-E BANDS/FORCING AND RESULTANT HEAVIER RAIN THREAT IN A AIRMASS OF PW/S OF 1.3 INCHES PLUS. THE 12Z NAM AND ECMWF SEEM CONCEPTUALLY ON TARGET WITH HEAVY RAIN BAND OF 1-2 INCHES BY THU MORNING ACRS THE SOUTHERN THIRD OF THE DVN CWA UNDER NORTH FLANK OF THE LOW PRESSURE COMPLEX...WHILE THE GFS HAS A SECONDARY HEAVY RAIN AXIS FURTHER TO THE NORTH ALONG AND NORTH OF THE I80 CORRIDOR. FOR NOW WILL SIDE WITH THE NAM AND ECMWF AND MENTION HEAVY RAIN THREAT SOUTH OF I80. THERMAL PROFILES AND FORCING SUGGEST SOME SLIGHTLY ELEVATED SEVERE STORM CONCERNS IN THE SOUTHEAST THIRD OF THE DVN CWA FROM 22Z WED AFTERNOON THROUGH ABOUT 04Z THU...MAINLY A LARGE HAIL THREAT WITH A SECONDARY DOWNBURST WIND POTENTIAL/IN THE FAR SOUTHERN CWA IN SHALLOWER SFC LAMINAR LAYER/. DEPENDING ON HOW MUCH RAIN OCCURS LATE TONIGHT AND ON WED... THE SOUTHERN THIRD OR SO OF THE LOCAL FCST AREA MAY NEED A FLASH FLOOD WATCH ISSUED IF ANOTHER ROUND OF HEAVY RAIN LOOKS TO BE ON TAP WED NIGHT FOR THOSE SAME AREAS. ALMOST A COOL SEASON DEF ZONE RAIN EVENT STILL LOOKS TO BE ON TAP FOR THURSDAY AS THE MID AND UPPER LEVEL LOW ROLLS ACRS CENTRAL IL. SOME AREAS IN THE SOUTHEAST HALF OF THE CWA COULD RECEIVE ANOTHER .3 TO .5 OF AN INCH OF ADDITIONAL RAINFALL FROM 12Z THU THROUGH EARLY THU AFTERNOON BEFORE THE SYSTEM AND IT/S PRECIP SHIELD STARTS TO PULL OFF TO THE EAST. BRISK NORTHEAST BOUNDARY LAYER FETCH...PRECIP AND CLOUD COVER TO MAKE FOR A UNSEASONABLY COOL LATE MAY DAY THU WITH HIGHS HAVING TROUBLE GETTING OUT OF THE 50S IN SOME LOCATIONS. WILL BANK ON SOME AFTERNOON BREAKS IN PRECIP AND AT LEAST PARTIAL BREAKS IN CLOUD COVER FOR THE WEST TO WARM UP INTO THE LOWER 60S. ANY CLEARING AND SFC WIND DECOUPLE THU NIGHT AS A LOBE OF SFC RIDGING TRIES TO PASS ACRS THE AREA MAY FOSTER AREAS OF FOG. WILL GO WIDESPREAD LOWS IN THE 40S...WITH SOME AREAS IN THE NORTHERN COOL AIR DRAINAGE LOCATIONS POSSIBLY DIPPING INTO THE LOWER 40S AGAIN IF SKIES CLEAR OUT AND SFC WINDS DECOUPLE. FRIDAY...LATEST MEDIUM RANGE GUIDANCE ESTABLISH WESTERLIES/ZONAL FLOW PATTERN ACRS THE WEST HALF OF THE CONUS...WITH A NORTHERN PLAINS OR SOUTH-CENTRAL CANADIAN UPPER LOW WHIRLING A TROF ACRS THE REGION LATE FRI AND FRI NIGHT. THE MODELS DIVERGE IN THE PROGRESSIVENESS OF THIS FEATURE AS WELL AS STORM CHANCES WITH THE 12Z RUN GFS THE MOST BULLISH ON SHOWERS AND STORMS SPREAD ACRS THE AREA FROM THE WEST FRI AFTERNOON AND INTENSIFYING THROUGH THE EVENING PERIOD. THE ECMWF AND TO SOME EXTENT THE NAM KEEP THE BULK OF FRIDAY DRY AND SPLIT OFF THE CONVECTION TO THE NORTH AND SOUTH OF THE LOCAL FCST AREA DURING FRI EVENING. WILL KEEP AT LEAST CHC POPS GOING FRI EVENING WITH UPPER TROF SHEARING ACRS OVERHEAD...DO LIKE THE ECMWF AND NAM OF A DRY FRI THROUGH 23Z-00Z AT LEAST. FRI HIGHS MODIFY INTO THE MID AND UPPER 60S...WITH AN ABOVE GUIDANCE 70+ DEGREE READING POSSIBLE IF PRECIP HOLDS OFF AND MORE INSOLATION OCCURS. SATURDAY AND SUNDAY...ENSEMBLES AND LATEST MEDIUM RANGE MODEL RUNS CONTINUE TO INDICATE A SYNOPTIC SCALE PATTERN CHANGE WITH L/W TROFFINESS GETTING ESTABLISHED ACRS THE WESTERN INTER-MOUNTAIN REGION AND UPPER RIDGING BULGING OVER THE MID AND EASTERN CONUS. THE TRANSITION PROCESS AND THE WINDOW THAT THE MAIN SFC WARM FRONT RETREATS NORTH THROUGH THE AREA STILL THE TRICK FOR DEFINING A CONVECTIVE CHANCE THIS WEEKEND. THE 12Z RUN CANADIAN GEM AND ECMWF SUGGEST THIS FRONTAL PUSH NORTHWARD AND THUNDERSTORM CHANCE FOR AT LEAST PART OF THE AREA WILL OCCUR LATER SAT AFTERNOON AND SAT NIGHT...WHILE THE 12Z GFS PAINTS SUNDAY AND SUNDAY NIGHT AS A POTENTIAL MCS WINDOW AS THE WARM FRONT RETREATS NORTH IN RESPONSE TO THE AMPLIFYING FLOW PATTERN. WILL HAVE TO KEEP LOW TO MODERATE CHC POPS FOR NOW FOR BOTH SAT AND SUNDAY WITH THE UNCERTAINTIES...BUT WOULD FAVOR THE ECMWF AND GEM SOLUTIONS IF PRESSED. STILL HAVE SOME TIME FOR THE MODELS TO CONVERGE OR TREND ONE WAY. IF THE FAVORED CANADIAN GEM AND ECMWF HAVE THEIR WAY...THE CWA WOULD BE ENGULFED BY WARM DOME/UPPER RIDGE ON SUNDAY AS THE MAIN STORMS TRACK LAYS OUT IN SOUTH-WESTERLIES ACRS THE CENTRAL AND NORTHERN PLAINS...TO THE NORTHERN GRT LKS. THERMAL PROFILES SUGGEST HIGHS IN THE UPPER 80S TO LOWER 90S ON SUNDAY WHILE THE SEMI-RING OF FIRE TRIES TO ESTABLISH ON PERIPHERY OF THE UPPER RIDGE...WEST AND NORTH OF THE DVN CWA. MEMORIAL DAY MONDAY AND TUESDAY...AT LEAST THE GFS HAS TRENDED TO THE ECMWF IN SUGGESTING A RATHER HOT AND DRY HOLIDAY MONDAY. HIGHS COULD ZOOM INTO THE LOW TO MID 90S MONDAY WITH DECENT MIXING IN SOUTH TO SOUTHWEST SFC WINDS GUSTING OVER 20 KTS. LATEST LONG RANGE SIGNALS SUGGEST THE AMBIENT WARM AND DRY CONDITIONS TO LAST INTO TUESDAY BEFORE A WEAK BOUNDARY OFF PASSING NORTHWESTERN GRT LKS WAVE TRIES TO SAG TOWARD THE CWA FROM THE WEST LATE IN THE DAY OR TUE NIGHT. FRONT MAY WASH OUT OR BE TOO WEAK TO BUMP THROUGH WARM WEDGE CAP HOWEVER. STILL MANY DETAILS TO BE WORKED OUT THAT FAR OUT IN THE FCST PROCESS. ..12.. && .AVIATION... WIDESPREAD RAIN AND THUNDERSTORMS SPREADING OVER ALL THE TAF SITES THIS EVENING CONTINUING OVERNIGHT AND INTO WEDNESDAY. WIDESPREAD MVFR TO OCNL IFR CIGS. FRONTAL BOUNDARY NEAR I-80 WITH EAST WINDS TO THE NORTH AND SOUTH WINDS TO THE SOUTH OF THE BOUNDARY. WIND SPEEDS OF 10 TO 20 KNOTS. ..HAASE.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && HAASE/12
Hazardous weather outlook, May 24, 4:37 AM CDT, 12 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 437 AM CDT TUE MAY 24 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-250945- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 437 AM CDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS OVER MOST OF THE AREA THIS AFTERNOON AND THIS EVENING. THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD AFTER MIDNIGHT SOUTH OF INTERSTATE 80. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY ALONG AND SOUTH INTERSTATE 80 FROM LATE THIS AFTERNOON THROUGH EARLY WEDNESDAY MORNING. A WEAK COLD FRONT SAGGING SOUTH THROUGH AREA TODAY WILL PROVIDE A FOCUS FOR THUNDERSTORM ACTIVITY OVER AREAS ALONG AND SOUTH OF AN OTTUMWA...MACOMB LINE LATE THIS AFTERNOON AND THIS EVENING. A SEVERE STORM IS POSSIBLE IN THIS AREA...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. AFTER MIDNIGHT THUNDERSTORMS ARE EXPECTED TO INCREASE SOUTH OF INTERSTATE 80 WITH SOME SEVERE STORMS POSSIBLE. THE MAIN SEVERE WEATHER THREATS WILL CONTINUE TO BE DAMAGING WINDS AND HAIL. LOCALLY HEAVY RAINS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN ACTIVE WEATHER PATTERN WILL REMAIN ACROSS THE AREA. THERE IS A NEAR DAILY CHANCE OF THUNDERSTORMS. LOCALLY HEAVY RAINFALL IS POSSIBLE WEDNESDAY INTO WEDNESDAY EVENING. THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS ON WEDNESDAY. THE RISK AREA IS EAST OF AN OTTUMWA IOWA...TO QUAD CITIES...TO STERLING ILLINOIS LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON THROUGH EARLY WEDNESDAY MORNING FOR AREAS SOUTH OF INTERSTATE 80. DLF/08
In the hours before
Local storm report, May 24, 4:49 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
449 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL 3 S LADORA 41.71N 92.19W
05/24/2011 E0.25 INCH IOWA IA TRAINED SPOTTER
&&
GROSSLocal storm report, May 24, 5:13 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
513 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND GST E VICTOR 41.73N 92.29W
05/24/2011 E60 MPH IOWA IA TRAINED SPOTTER
&&
DMDLocal storm report, May 24, 5:15 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
515 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM TSTM WND GST IOWA CITY MUNICIPAL AIR 41.63N 91.55W
05/24/2011 M56 MPH JOHNSON IA ASOS
&&
GROSSLocal storm report, May 24, 5:24 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
524 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND GST KEYSTONE 42.00N 92.20W
05/24/2011 M55.00 MPH BENTON IA FIRE DEPT/RESCUE
TIME ESTIMATED FROM RADAR
0455 PM HAIL KEYSTONE 42.00N 92.20W
05/24/2011 E0.25 INCH BENTON IA FIRE DEPT/RESCUE
&&
DMDLocal storm report, May 24, 5:26 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
526 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 1 S VAN HORNE 42.00N 92.09W
05/24/2011 BENTON IA EMERGENCY MNGR
DOWNED POWER LINES ON 21ST AVE.
&&
GROSSLocal storm report, May 24, 5:28 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
528 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM TSTM WND GST 6 SW VINTON 42.10N 92.11W
05/24/2011 E50 MPH BENTON IA TRAINED SPOTTER
&&
BILLNThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 4:02 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque, Jackson, Jones | 58 min |
| May 24, 4:13 PM CDT | Special Weather Statement | DVN | Benton, Iowa | 62 min |
| May 24, 4:44 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa | 61 min |
| May 24, 5:08 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Johnson, Linn | 52 min |
| May 24, 5:33 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware | 57 min |
| May 24, 5:42 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware, Linn | 48 min |
| May 24, 5:53 PM CDT | Tornado Warning | DVN | Buchanan, Delaware, Linn | 37 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.